MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET

MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Catalog Number 7510400
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Although it is unknown if the device contributed to the reported event, we are filing this mdr for notification purposes.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient presented with the following pre-op diagnosis: severe degenerative spondylolisthesis l4-5 with foraminal stenosis bilaterally at l4-5 and sciatic pain left sides, degenerative spondylolisthesis, sciatic pain, degenerative disk disease.She underwent the following procedures: posterior lumbar fusion at l4-5 and posterior lumbar interbody fusion at l4-5, decompressive laminotomy and foraminotomy bilaterally, autologous bone graft harvesting, non segmental instrumentation l4-5 with pedicle screw fixation., insertion of biomechanical device, posterior lumbar interbody fusion cage at l4-5 from the left side,use of microscope for the decompressive procedure, platelet tissue graft material for fusion and closure.As per the operative notes: sizing was carried out and an 11 mm high cage was decided upon.X-ray with the 12-gauge in place did show some slightly over distraction on the left side.The 11 mm posterior lumbar interbody fusion cage was obtained.Bone morphogenic protein was obtained and the cage was packed with bone morphogenic protein.Decortication of the endplates was carried out using a bur bilaterally and the autologous bone which was mixed with the bone gel and platelet gel, was packed in, in a piecemeal fashion, also utilizing some infuse bone morphogenic protein.Attention was turned to left side again and decortication and lateral bone graft fusing was carried out using bone bank bone and platelet gel along with the remainder of autologous bone graft.

Brand Name
INFUSE BONE GRAFT
Common Device Name
FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7976413
Report Number1030489-2018-01373
Device Sequence Number1774382
Product Code NEK
UDI-Device Identifier00681490843805
UDI-Public00681490843805
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P000058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2010
Device Catalogue Number7510400
Device Lot NumberM110701AAC
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2018
Initial Report FDA Received Date10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;